MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; METAL HANDLE OFFSET CUP IMPACTOR

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; METAL HANDLE OFFSET CUP IMPACTOR
Model Number 511172
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer has indicated the complaint sample will be returned to viant for evaluation but has not yet been received to date.Once the complaint sample is received, it will be investigated and a follow-up medwatch 3500a emdr will be submitted.D4: primary udi # provided is the current viant medical udi-di for model number 511172.The additional udi # provided is the legacy greatbatch medical udi-di for model number 511172 prior to viant medical acquisition of the product.This lot number was manufactured in 2014 by (b)(6).Viant medical acquired this product line from (b)(6) (subsidiary of integer holdings) in 2018.Therefore, the legacy udi-di # is provided as the additional udi # and the current udi-di # is provided as the primary udi #.G2: complaint information provided by distributor, depuy synthes.
 
Event or Problem Description
It was reported during an unknown procedure on a male patient that the piece that tightens onto the offset impactor to connect the cup would not come loose to take the handle off the cup.No known delay and consequences or impact to patient.
 
Additional Manufacturer Narrative
H2: the complaint sample was not returned to viant for evaluation.Thus, the reported event is non-verifiable.The ifu sent with this device today, man-004011 rev b, states the following; offset cup impactors are hand-held, re-usable surgical instruments.Anticipated useful life offset cup impactor: 600 use cycles, end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn, it is considered at the end of its life and should be discarded, check hinged instruments for smooth movement, when the udi carrier(s) is no longer readable, the instrument is to be discarded, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 9.93 years of use.The viant risk management files were reviewed to ensure the reported failure mode (or similar) is captured and assessed.The review revealed there are similar failure modes identified and mitigated to the lowest possible risk region.In conclusion, the complaint sample was not received by viant for evaluation and the reported event is non-verifiable.If the complaint sample is received by viant, it will be evaluated and the complaint record will be updated accordingly.No further investigation with regard to this complaint is required at this time.Viant will continue to monitor for trends.H4: correction to device manufacture date.H6: updated type of investigation, investigation findings, & investigation conclusions based on evaluation.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
METAL HANDLE OFFSET CUP IMPACTOR
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key20375212
Report Number3004976965-2024-00021
Device Sequence Number3745433
Product Code HWA
UDI-Device Identifier00840096400045
UDI-Public00840096400045
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number511172
Device Catalogue Number511172
Device Lot NumberPC2817507
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale